Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Hot Flash Forum!

Options
1505152535456»

Comments

  • dAd
    dAd Member Posts: 10
    edited September 2016
    Options

    Hi Blownaway - It's good that you're weaning yourself from Effexor. I was lucky not to have started although I have a full prescription of the stuff.

    I was originally prescribed gabapentin for nerve pain but I discovered that it also alleviated hot flashes. They did not go away entirely but enough that I can at least sleep a lot better. It's much easier to cope with everything else with a decent night's sleep. I'm only taking 200 mg. and I see that you're on 600. Has this dose not reduced your hot flashes?

    Anne

  • Blownaway
    Blownaway Member Posts: 662
    edited September 2016
    Options

    dAd - even with 600 mg of Gab & 75 mg Effexor, I still had hot flashes. Have been weaning off Effexor (since stopping Tamo) and also at the same time "tweaked" the Gab which I had been taking 600 mg nightly but just recently switched to 300 mg morning and night. All the old pain returned - headache, deep bone/muscle aches. Joint pain that I had associated with Tamoxifen did not go away (my trial break from Tamoxifen is now about at the 3 week mark). I HAVE TO ASSUME THAT ALL MY MUSCLE, BONE PAIN AND JOINT STIFFNESS STEMS FROM.CHEMO. My onco said that once past the 2 year mark (which I am) there will be no improvement. I am so glad I filed for disability back in January. There is no way I could have continued working like this.

  • notdoneliving
    notdoneliving Member Posts: 41
    edited September 2016
    Options

    lifelover, PLEASE practice being a little pushy. I don't know what the system is like there, but I've learned in the US you have to track your own health (and do your own research!). I had to be pushy to eventually be diagnosed with Hashimoto's Thyroiditis. And I've read the average time to be diagnosed is 5 years! So I was very lucky. I'm afraid I'm going to have to continue to be pushy because I feel rotten.

  • sas-schatzi
    sas-schatzi Member Posts: 15,879
    edited September 2016
    Options

    NDL I agree wholeheartedly, with you. I'd be dead if I weren't my own advocate.

    Blownaway the thyroglobulin and auto antibodies that I mentioned before are part of the test for Hashimoto's. Commonly referred to as Hashi's. Unexplained reason it's is very common in BC patients.

    Bummer your pain is coming back. I was on the AI's, It took a very long time for the changes to go away. Allot longer than a few weeks. I would describe greater than a year. But memory is fading. Again it was not a few weeks.

  • dAd
    dAd Member Posts: 10
    edited September 2016
    Options

    Blownaway I gather from what my MO told me that neither Effexor nor Gab will alleviate hot flashes in everyone. In my experience, the only surefire remedy is estrogen replacement which is not an option for us. I did see on another thread that there are more than a few who have gone back to estrogen regardless of the consequences but you'd have to made of sterner stuff than I am to go down that road.

    As you have only been off Tam for a few weeks, I'm wondering if after a couple of months you might find some relief from both the hot flashes and other aches and pains. I'm on Femara and Zometa and have no experience with Tam so you might find some helpful advice on the Tamox. threads.

    Hugs. Anne

  • lifelover
    lifelover Member Posts: 263
    edited September 2016
    Options

    Thank you Notdoneliving! I WILL be pushy :)

    By the way, I must say again that gabapentin and Effexor worked for me to ease hot flushes. However, I cannot recommend Effexor. I agree with Sassy that it's a evil drug and I just cannot recommend it. According to my cardiologist it increased my heart rate as well. So, if you are a long term cancer survivor and have any heart issues you should stay away from it. The same with amitryptaline - it also can increase heart rate.

  • sas-schatzi
    sas-schatzi Member Posts: 15,879
    edited September 2016
    Options

    Hi Folks

    Blownaway, I new I'd jinx myself by saying the pain was pretty good. Been having a pain party ever since almost. I coined the phrase "pain party". Definition: One part of the body is in pain, The rest of the body awakes as says. "Yay. pain" and joins in for rip snortin' time.

  • thepinkbirdie
    thepinkbirdie Member Posts: 24
    edited September 2016
    Options

    sas-schatzi I'm sorry about your husband. don't think I've posted anything on this site in years. Please forgive me for not knowing... Do you think the Effexor contributed in any way to your husband's death?

    I'm in bed with a nasty head cold or something. Woke up around midnight drenched and with a fever. But the worst part is thatI'm pretty certain I missed an Effexor pill yesterday because I'm now dealing with the typical dizziness I get when I miss a pill.

    I'm on here right now because I'm sick of the side effects of missing a pill and would like to consider weaning myself off of it.

  • sas-schatzi
    sas-schatzi Member Posts: 15,879
    edited September 2016
    Options

    Hi Pink, OMD(OH MY DOG), DH died of Lymphoma. His was Zoloft which normally is a very good drug. He just didn't wean properly. He just didn't get that his doc said it was okay to just quit and I said wean. Sorry, Pink you are laid low, hoping for a speedy recovery.

    The most common SSRI drug here in these pages is Effexor. If considering weaning, I had a post either this or the last page, that suggests a weaning program by switching to Prozac. Another possibility with Effexor is to wean down after reaching 37.5 mg, if you have a compounding pharmacy near you. They could take the Effexor 37.5 and reduce it by 12 mg per set of pills to be effectively 24 mg then 12 mg then even maybe to 6 mg. Hells bells, they could even do it from 150 perhaps in lesser increments between 300-150 -- 75(for anyone that's on the higher doses and reading here) They would be able to guide you as to what the best route would be. The slower the weaning the better. You know the evilness of missing a singular pill.

    Seriously, the best is to wean slow, wean low. I'm a poet HAhahaha.

    I would suggest a month at each level. That is very, very conservative. I think docs say a week at each level doing the drop between doses. At the very conservative dose, there may be less side effects.

    I think someone may have just mentioned this about the compounding pharmacy. Sorrry, if I tripped over someone's response.

    I came back here b/c recently had some flashing going on, but for me it means thyroid and sumpin's up. Going through the motions labs and ultrasound. Always sumpin, we just need to take care of stuff :) be proactive even though it just is a PITA.

    PINK we are still kicking YAY

  • Blownaway
    Blownaway Member Posts: 662
    edited September 2016
    Options

    I'm weaning off Effexor 150 mg and took 75mg/150mg every other day for one week. Then 75 mg for one week. I tried to reduce that to every other day and had sleeping problems and increased neuropathy pain. I looked on line and saw that some people open the capsules and split up the beads to reduce - tried that this moning and had a much better day pain wise. I took the time to actually count the beads. There were 80 in the capsule, so I took 40 this moning and saved the rest in a small dish for tomorow. Guess I'll do this for a week, then take 20 beads per day for a week and so on.....till I run out.

  • Evilmidget
    Evilmidget Member Posts: 10
    edited September 2016
    Options

    I was on Anastrozole for the last year and a half and also on Effexor for that time as well. I was having horrible joint pain and a type of neuropathy pain down both legs which really, really afftected my workouts. Also, after being on these two drugs, my blood pressure went way high so I was put on BP medication. I told my oncologist that I really wanted to get off the effexor and then, hopefully the BP meds. She sent in a lower dose of the effexor in pill form. I took the lower dose for a month, then halved the tablets for another month, then halved my BP meds. I'm now taking the BP meds (halved) and am off the effexor without any problems. I do miss the very, very vivid dreams I experienced with the effexor, but didn't want the high PB side-effects.

    Yes, right now my hot flashes (or sweat flashes) are back, but I'm thinking it's a smaller side effect than high blood pressure.

    The aches are still with me and I was just switched to Tamoxifen a couple of weeks ago so I'll see how that pans out. What can you do? Breast Cancer..the gift that keeps on giving.



  • sas-schatzi
    sas-schatzi Member Posts: 15,879
    edited September 2016
    Options

    Blownaway, I forgot about the folks that did the bead counting. SO, very happy you brought it up again. Saves trying to find a compounding pharmacy that would do the same thing.

    Gelatin caps can be purchased at a pharmacy or health food store.

    Please, consider a slower wean. I know it's a PITA, but in the long term you will be better off for it. Don't drop by 40 beads, consider less.

    Evilmidget first what's the origin of the screen name. It gave me a good laugh. It brought up many images. Particularly, that you are not a person to be messed with Hahahaha. Glad you are weaning okay.

  • sas-schatzi
    sas-schatzi Member Posts: 15,879
    edited May 2018
    Options

    bump